Alert archive / Arizona / High Wind Warnings in 2008

High Wind Warning 4, NWS Flagstaff, AZ

December 13, 2008Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Dec 13, 2008, 11:23 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 11:23 AM MST (18:23 UTC)
Expired
Dec 13, 2008, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 565 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
565 m²/s²
0-3 km storm-relative helicity
638 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 131823
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1123 AM MST SAT DEC 13 2008

...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA TODAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS ARIZONA LATER TODAY AND
TONIGHT. IN ADVANCE OF THIS COLD FRONT WINDS WILL INCREASE
BECOMING SOUTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.
ACROSS THE LITTLE COLORADO RIVER VALLEY...EXPECT WINDS OF 30 TO
40 MPH WITH GUSTS OF 60 TO 70 MPH.

SOME WIND GUSTS ALREADY RECORDED AS OF 11 AM MST INCLUDE...

TWO GUNS (ON I-40).......... 68 MPH
METEOR CRATER............... 65 MPH
WUPATKI NATIONAL MONUMENT... 61 MPH
FLAGSTAFF AIRPORT .......... 41 MPH. 
DONEY PARK ................. 55 MPH. 
SHOW LOW ................... 51 MPH.


AZZ012>014-040-140200-
/O.NEW.KFGZ.HW.W.0004.081213T1823Z-081214T0200Z/
/O.EXT.KFGZ.WI.Y.0022.081214T0200Z-081214T1100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1123 AM MST SAT DEC 13 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM MST
SUNDAY.

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 55 TO 65 MPH WILL
DEVELOP ACROSS THE LITTLE COLORADO RIVER VALLEY AND CONTINUE
THROUGH EARLY SUNDAY MORNING. THESE WINDS ARE ASSOCIATED WITH A
STRONG COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS THE STATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

$$

AZZ004>011-015>018-038-039-140200-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-081214T1100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...
YOUNG...SEDONA...NAVAJO N.M.
1123 AM MST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL
DEVELOP ACROSS NORTHERN ARIZONA AND CONTINUE THROUGH EARLY SUNDAY
MORNING. THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT
WILL MOVE SOUTHWARD ACROSS THE STATE THIS EVENING. LOCALLY
STRONGER WINDS ARE POSSIBLE NEAR THE SAN FRANCISCO PEAKS.

IN ADDITION...AS SNOW AND RAIN SHOWERS BECOME MORE LIKELY THROUGH
THIS EVENING...LOCALLY REDUCED VISIBILITIES IN BLOWING
PRECIPITATION MAY LEAD TO HAZARDOUS DRIVING CONDITIONS.

RESIDENTS ARE URGED TO SECURE LOOSE ITEMS ON THEIR PROPERTY. A
WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

$$
2 follow-up statements
000 
WWUS75 KFGZ 131840
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1140 AM MST SAT DEC 13 2008

...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA TODAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS ARIZONA LATER TODAY AND
TONIGHT. IN ADVANCE OF THIS COLD FRONT WINDS WILL INCREASE
BECOMING SOUTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.
ACROSS THE LITTLE COLORADO RIVER VALLEY...EXPECT WINDS OF 30 TO
40 MPH WITH GUSTS OF 60 TO 70 MPH.

SOME WIND GUSTS ALREADY RECORDED AS OF 11 AM MST INCLUDE...

TWO GUNS (ON I-40).......... 68 MPH. 
METEOR CRATER............... 65 MPH.
WUPATKI NATIONAL MONUMENT... 61 MPH.
FLAGSTAFF AIRPORT .......... 41 MPH. 
DONEY PARK ................. 55 MPH. 
SHOW LOW ................... 51 MPH.

AZZ012>014-040-140245-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-081214T0200Z/
/O.CON.KFGZ.WI.Y.0022.081214T0200Z-081214T1100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1140 AM MST SAT DEC 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM MST SUNDAY.

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 60 TO 60 MPH WILL
DEVELOP ACROSS THE LITTLE COLORADO RIVER VALLEY AND CONTINUE
THROUGH EARLY SUNDAY MORNING. THESE WINDS ARE ASSOCIATED WITH A
STRONG COLD FRONT THAT WILL MOVE SOUTHWARD ACROSS THE STATE THIS
EVENING.

EXPECT AREAS OF BLOWING DUST AND SIGNIFICANTLY REDUCED
VISIBILITIES AS WELL AS THE POSSIBILITY OF DEBRIS BLOWN ONTO
ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

$$

AZZ004>011-015>018-038-039-140245-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-081214T1100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...
YOUNG...SEDONA...NAVAJO N.M.
1140 AM MST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL
DEVELOP ACROSS NORTHERN ARIZONA AND CONTINUE THROUGH EARLY SUNDAY
MORNING. THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT
WILL MOVE SOUTHWARD ACROSS THE STATE THIS EVENING. LOCALLY
STRONGER WINDS ARE POSSIBLE NEAR THE SAN FRANCISCO PEAKS.

IN ADDITION...AS SNOW AND RAIN SHOWERS BECOME MORE LIKELY THROUGH
THIS EVENING...LOCALLY REDUCED VISIBILITIES IN BLOWING
PRECIPITATION MAY LEAD TO HAZARDOUS DRIVING CONDITIONS.

RESIDENTS ARE URGED TO SECURE LOOSE ITEMS ON THEIR PROPERTY. A
WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

$$
000 
WWUS75 KFGZ 140006
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
506 PM MST SAT DEC 13 2008

...WINDY CONDITIONS WILL CONTINUE ACROSS NORTHERN ARIZONA OVERNIGHT...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT. IN ADVANCE 
OF THIS COLD FRONT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 
40 TO 50 MPH WILL CONTINUE. ACROSS THE LITTLE COLORADO RIVER 
VALLEY...FROM THE AREA OF CAMERON EASTWARD TO WINSLOW AND SAINT 
JOHNS...EXPECT WIND GUSTS AS HIGH AS 60 MPH.

SOME WIND GUSTS ALREADY RECORDED AS OF 3 PM MST INCLUDE...

TWO GUNS (ON I-40).......... 68 MPH. 
METEOR CRATER............... 65 MPH. 
WUPATKI NATIONAL MONUMENT... 61 MPH. 
FLAGSTAFF AIRPORT........... 41 MPH. 
DONEY PARK.................. 55 MPH. 
SHOW LOW ................... 51 MPH.

AZZ012>014-040-140815-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-081214T0200Z/
/O.CON.KFGZ.WI.Y.0022.081214T0200Z-081214T1100Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
506 PM MST SAT DEC 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH WILL
CONTINUE ACROSS THE LITTLE COLORADO RIVER VALLEY INTO THE EARLY
EVENING HOURS THEN WEAKEN TO 25 TO 35 MPH WITH GUST TO 45 MPH AFTER
7 PM MST. THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT 
WILL MOVE SOUTHWARD ACROSS THE STATE TONIGHT.

EXPECT AREAS OF BLOWING DUST AND SIGNIFICANTLY REDUCED
VISIBILITIES AS WELL AS THE POSSIBILITY OF DEBRIS BLOWN ONTO
ROADWAYS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

$$

AZZ004>011-015>018-038-039-140815-
/O.CON.KFGZ.WI.Y.0022.000000T0000Z-081214T1100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...
YOUNG...SEDONA...NAVAJO N.M.
506 PM MST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL
CONTINUE ACROSS NORTHERN ARIZONA THROUGH EARLY SUNDAY MORNING. 
THESE WINDS ARE ASSOCIATED WITH A STRONG COLD FRONT THAT
WILL MOVE SOUTHWARD ACROSS THE STATE OVERNIGHT.

IN ADDITION...AS SNOW AND RAIN SHOWERS BECOME MORE LIKELY 
THROUGH THE NIGHT...LOCALLY REDUCED VISIBILITIES IN BLOWING
PRECIPITATION MAY LEAD TO HAZARDOUS DRIVING CONDITIONS.

RESIDENTS ARE URGED TO SECURE LOOSE ITEMS ON THEIR PROPERTY. A
WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Dec 13, 9:30 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 13, 9:30 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST SAT DEC 13 2008

.SYNOPSIS...VERY WINDY CONDITIONS WILL AFFECT NORTHERN ARIZONA
TODAY IN ADVANCE OF A STRONG COLD FRONT APPROACHING THE REGION. BY
TONIGHT...EXPECT THE STRONG WINDS TO BE ACCOMPANIED BY WIDESPREAD
RAIN AND SNOW. FROM SUNDAY THROUGH MUCH OF THE COMING WEEK...A
PATTERN OF WINTRY WEATHER WILL IMPACT NORTHERN ARIZONA WITH BELOW
NORMAL DAYTIME TEMPERATURES...AND EXTENDED PERIODS OF ACCUMULATING
SNOW AND RAIN.

&&

.DISCUSSION...WIND ADVISORY START TIME WAS MOVED UP AS WINDS HAVE
ALREADY BEEN HITTING AND EXCEEDING ADVISORY THRESHOLDS IN A NUMBER OF
LOCATIONS. SHORT TERM FORECAST FOR WIND TODAY ACCOMPANIED BY SNOW AND
RAIN TONIGHT AND SUNDAY LOOKS GOOD AND NO UPDATES REQUIRED.

MODELS ARE BECOMING MORE AGGRESSIVE WITH SUBSTANTIALLY INCREASING
THE AVAILABLE MOISTURE FOR THE SUBSEQUENT SYSTEMS DURING THE MONDAY
THROUGH THURSDAY TIME PERIOD AND THIS LOOKS REASONABLE. WILL BE
MAKING ADJUSTMENTS TO THE FCST FOR SNOW/RAIN AMOUNTS IN THE EXTENDED
PERIOD.

&&

.PREV DISCUSSION (330 AM)...WE ARE ENTERING INTO A SIGNIFICANT SHIFT
IN THE WX THAT WILL PERSIST FOR MUCH OF THE COMING WEEK. FIRST...
WINDY AND COOLER CONDITIONS WILL DEVELOP TODAY AHEAD OF A VERY
STRONG TROUGH MOVING INTO REGION. A WIND ADVISORY WILL CONTINUE FOR
MOST OF NRN AZ TODAY FOR SUSTAINED WINDS IN EXCESS OF 30 MPH AND
GUSTS REACHING 45 TO 55 MPH IN MANY LOCATIONS. ISOLATED GUSTS MAY
EVEN EXCEED 55 MPH AT TIMES. AS THE TROUGH WORKS ITS WAY ACROSS THE
STATE TONIGHT...WIDESPREAD RAIN AND SNOW SHOWERS WILL OCCUR.
SNOWFALL AMOUNTS FOR THE HIGHER TERRAIN OF THE MOGOLLON RIM...GRAND
CANYON...AND KAIBAB PLATEAU APPEAR MOST LIKELY TO BE IN THE 2 TO 5
INCH RANGE FOR THE OVERNIGHT HOURS WITH FURTHER LIGHT ACCUMULATIONS
ON SUNDAY. A WINTER WEATHER ADVISORY MAY BECOME NECESSARY IF MORE
SIGNIFICANT ACCUMULATIONS LATER SEEM LIKELY. IF CURRENT EXTENDED
MODELS PROVE CORRECT...SUBSTANTIAL SNOW TOTALS ARE LIKELY BETWEEN
MONDAY AND WEDNESDAY AS A VERY COLD LOW PRESSURE CENTER FROM THE
PACIFIC NORTHWEST DIGS SOUTHWARD TOWARD THE DESERT SOUTHWEST. THE
POTENTIAL FOR ACCUMULATING SNOW WITH THIS FEATURE COULD VERY WELL
TAKE PLACE FOR ELEVATIONS AS LOW AS 3500 FEET.

CONTINUE TO MONITOR FUTURE FORECASTS AS SPECIFIC PRECIP AMOUNTS
BECOME MORE CERTAIN AND FOR THE EVENT THAT ANY WINTER WEATHER
PRODUCTS MAY BE ISSUED.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT STRONG S-SW WINDS TODAY AT
ALL LEVELS. SFC WINDS OF 25-35KTS WITH GUSTS TO 50KTS WILL CONTINUE
THROUGH 15/05Z-07Z. SCT-BKN CIGS AOB 2-3KFT AGL WILL CONTINUE AT
KFLG AND EXPAND IN COVERAGE OVER HIGHER TERRAIN BY 14/20Z-22Z.
EXPECT SCT TO NMRS -SHRA/-SHSN NORTH OF KFLG BY 14/22Z-24Z...
SPREADING SOUTHEAST AFTER 15/01Z-03Z. CONDITIONS TONIGHT WILL BE
POOR AT BEST...EXPECT WDSPRD IFR/LIFR. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR ARIZONA ZONES
AZZ004>018-038>040 REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY.

&&

PUBLIC.........DB/KD
AVIATION.......41

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Dec 13, 6:10 AM MST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
610 AM MST SAT DEC 13 2008

AZZ004>018-037>040-141100-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
610 AM MST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A CHANGE IN THE WEATHER PATTERN WILL BRING WINTRY WEATHER TO
NORTHERN ARIZONA FOR TODAY AND THE NEXT SEVERAL DAYS. AN APPROACHING
STRONG COLD FRONT WILL LEAD TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS FROM 45 TO 55 MPH MUCH OF TODAY AND TONIGHT. IN RESPONSE TO
THESE EXPECTED CONDITIONS...A WIND ADVISORY HAS BEEN ISSUED FOR MOST
OF NORTHERN ARIZONA UNTIL 4 AM MST EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS A COLD FRONT MOVES ACROSS THE STATE TONIGHT...WIDESPREAD RAIN AND
SNOW SHOWERS ARE ANTICIPATED TO DEVELOP. AT THIS TIME...SNOW AMOUNTS
IN THE 2 TO 5 INCH RANGE BY EARLY SUNDAY APPEAR MOST LIKELY FOR
LOCATIONS ABOVE 6500 FEET...WITH LOCALLY HIGHER AMOUNTS. LIGHT
ACCUMULATING SNOW IS POSSIBLE AS LOW AS 4500 FEET WITH THIS STORM.
PERSISTENT GUSTY WINDS WILL ALSO ACCOMPANY THE SNOW...CAUSING AREAS
OF POOR VISIBILITY.

A CONTINUED CHANCE FOR PRECIPITATION WILL AFFECT THE NORTHLAND FOR
MUCH OF THE COMING WEEK...ESPECIALLY FROM MONDAY INTO WEDNESDAY AS A
LOW PRESSURE CENTER DIGS SOUTHWARD FROM THE PACIFIC NORTHWEST.
DURING THIS TIME FRAME...SNOW LEVELS SHOULD BE LOW ENOUGH FOR
SNOWFALL FOR ALL AREAS ALONG AND NORTH OF THE MOGOLLON RIM...AND FOR
AREAS IN THE 3500 TO 4500 FOOT RANGE IN YAVAPAI AND NORTHERN GILA
COUNTY. WHILE SPECIFIC SNOW AMOUNTS ARE UNCERTAIN AT THIS
TIME...TOTAL NEW SNOWFALL ACCUMULATIONS DURING THE MONDAY THROUGH
WEDNESDAY PERIOD COULD CERTAINLY EXCEED WELL OVER A FOOT FOR SEVERAL
LOCATIONS ABOVE 6000 FEET. CONTINUE TO MONITOR FUTURE FORECASTS AS
PRECIPITATION TOTALS AND THEIR LOCATIONS BECOME MORE RELIABLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Arizona, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.